Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 8, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 29, 2006, 11:07 PM CDT for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2006, 11:07 PM CDT (04:07 UTC)
- Expired
- Apr 30, 2006, 2:50 PM CDT
- In force
- 16 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 300407 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1107 PM CDT SAT APR 29 2006 ALZ001>010-016-TNZ076-096-097-301200- /O.NEW.KHUN.WI.Y.0008.060430T0407Z-060430T1700Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1107 PM CDT SAT APR 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 12 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CDT SUNDAY. WIND SPEEDS WILL ONCE AGAIN INCREASE OVERNIGHT AND SUNDAY MORNING...AS THE TENNESSEE VALLEY REMAINS BETWEEN A STORM SYSTEM OVER THE SOUTHERN PLAINS...AND STRONG HIGH PRESSURE ALONG THE EASTERN SEABOARD. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY ACROSS THE ADVISORY AREA OVERNIGHT AND SUNDAY MORNING. WIND GUSTS UP TO 45 MPH... POSSIBLY UP TO 50 MPH AT HIGHER ELEVATIONS...ARE ALSO EXPECTED AS STRONG WINDS ALOFT TRANSLATE DOWN TO THE SURFACE. WINDS SHOULD GRADUALLY DECREASE SUNDAY AFTERNOON AS THE PLAINS SYSTEM MOVES NORTHWARD AND WEAKENS SLIGHTLY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JE
4 follow-up statements
000 WWUS74 KHUN 300907 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 407 AM CDT SUN APR 30 2006 ALZ001>010-016-TNZ076-096-097-301700- /O.CON.KHUN.WI.Y.0008.000000T0000Z-060430T1700Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 407 AM CDT SUN APR 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A STRONG STORM SYSTEM OVER THE MIDWEST WILL PRODUCE WINDS OF 20 TO 25 MPH...WITH GUSTS UP 35 MPH ACROSS THE ADVISORY AREA THIS MORNING. THE WINDS WILL BEGIN TO DECREASE AROUND NOON...AS THE STORM SYSTEM MOVES NORTH AND WEAKENS SLIGHTLY. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. ALSO WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SS
000 WWUS74 KHUN 301229 CCA NPWHUN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 728 AM CDT SUN APR 30 2006 ALZ001>010-016-TNZ076-096-097-301700- /O.COR.KHUN.WI.Y.0008.000000T0000Z-060430T1700Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 728 AM CDT SUN APR 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A STRONG STORM SYSTEM OVER THE MIDWEST WILL PRODUCE WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH ACROSS THE ADVISORY AREA THIS MORNING. THE WINDS WILL BEGIN TO DECREASE AROUND NOON...AS THE STORM SYSTEM MOVES NORTH AND WEAKENS SLIGHTLY. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SS
000 WWUS74 KHUN 301600 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1100 AM CDT SUN APR 30 2006 ALZ001>010-016-TNZ076-096-097-302300- /O.EXT.KHUN.WI.Y.0008.000000T0000Z-060430T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1100 AM CDT SUN APR 30 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON. SUSTAINED WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGHOUT THE DAY THANKS TO A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG THE APPALACHIANS AND LOW PRESSURE OVER THE MIDWEST. WIND GUSTS AROUND 35 MPH ARE EXPECTED THROUGH THE MID AFTERNOON HOURS... BEFORE DIMINISHING TOWARDS SUNSET. THE WIND GUSTS MAY ALSO BE HIGHER LOCALLY IN SOME OF THE HEAVIER SHOWERS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 27
000 WWUS74 KHUN 301950 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CDT SUN APR 30 2006 ALZ001>010-016-TNZ076-096-097-302100- /O.CAN.KHUN.WI.Y.0008.000000T0000Z-060430T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 250 PM CDT SUN APR 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WIDESPREAD RAINFALL THIS AFTERNOON HAS CAUSED WINDS AND WIND GUSTS TO DIMINISH ACROSS MOST OF THE TENNESSEE VALLEY. WINDS WILL PICK BACK UP AGAIN OVERNIGHT AS THE RAIN DISSIPATES...BUT SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA. STAY TUNED TO WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:55 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 29, 10:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1055 PM CDT SAT APR 29 2006 .UPDATE... THE LOW-LEVEL JET CONTINUES TO INCREASE TO THE WEST OF OUR AREA... AND SUSTAINED SOUTHEAST WINDS HAVE INCREASED TO AROUND 20 MPH WITH MORE FREQUENT GUSTS AROUND 30 MPH. WE WILL ISSUE A WIND ADVISORY VALID FROM 11 PM CDT THIS EVENING UNTIL NOONTIME SUNDAY...FOR SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS AROUND 40 MPH. GUSTS COULD POSSIBLY REACH AS HIGH AS AROUND 50 KNOTS IN THE HIGHER TERRAIN OF SOUTHERN MIDDLE TN AND NORTHEAST AL. && .PREV DISCUSSION... A BLOCKED UPPER LOW AND ITS ASSOCIATED SURFACE LOW OVER THE CENTRAL PLAINS ARE BEING FORCED MORE NORTH AS A KICKER MOVES EAST ACROSS THE NORTHWEST CONUS. WE ARE SEEING SOME INCREASE IN THE VAD WIND PROFILES FOR KGWX AND KHTX...WITH 35 KNOTS AT KGWX AT 1000 FEET ABOVE GROUND AND 20 KNOTS AT KHTX AT THAT LEVEL. ALSO...THE OKOLONA MS PROFILER HAS SHOWN AN INCREASE FROM 35 KNOTS TO AROUND 50 KNOTS AT THE LOWEST LEVEL IN THE LAST 4 HOURS. THE NEW ETA MODEL RUN SHOWS THAT THE LOW-LEVEL JET WILL SHIFT EAST OVER THE AREA DURING THE OVERNIGHT. THE QUESTION IS HOW MUCH WIND WILL MIX DOWN TO THE SURFACE. FOR NOW...WE WILL INCREASE THE WINDS TO 15 TO 25 KNOTS FOR THE REST OF THE NIGHT... WITH A REMARK ON HIGHER GUSTS AROUND 30 MPH POSSIBLE IN THE HIGHER TERRAIN TO THE EAST. THE PRECIP TRENDS HAVE BEEN FOR CLUSTERS OF LIGHT RAIN AND SHOWERS TO MOVE IN FROM THE SOUTHWEST AND MOVE MAINLY OVER NORTHWEST AL. WE WILL KEEP A 70 POP THERE FOR THE OVERNIGHT...AND ALSO THE 50 POP FOR THE REMAINDER OF THE AREA. THE CURRENT FORECAST LOWS MAY BE A LITTLE TOO LOW BASED ON CURRENT READINGS...SO THEY WILL BE RAISED A CATEGORY TO AROUND 60 NORTHWEST AND UPPER 50S ELSEWHERE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
Hazardous weather outlook, Apr 29, 8:10 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 PM CDT SAT APR 29 2006 ALZ001>010-016-TNZ076-096-097-301100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 810 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... ALTHOUGH WIND CONDITIONS WILL BE BREEZY AT TIMES TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS WILL PICK UP AGAIN DURING THE DAY ON SUNDAY...WITH SUSTAINED WINDS OF 15 TO 30 MPH EXPECTED AT TIMES. A SLOW MOVING STORM SYSTEM OVER THE GREAT PLAINS WILL KEEP CHANCES FOR SHOWERS IN THE FORECAST...WITH THUNDERSTORMS BECOMING POSSIBLE FOR THE EARLY PART OF THE WORK WEEK. THE BEST CHANCE OF STORMS IS ON TUESDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JE
Nearby
Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.